Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 24, 2007, 1:58 AM CDT for Knox County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 1:58 AM CDT (06:58 UTC)
- Expired
- Aug 24, 2007, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 240701 FFWILX ILC095-241300- /X.NEW.KILX.FF.W.0001.070824T0658Z-070824T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 158 AM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 800 AM CDT. * AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS CONTINUES OVER THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT FROM 1 TO 2 INCHES OF RAIN HAD FALLEN OVER PARTS OF NORTHERN AND CENTRAL KNOX COUNTY SINCE EARLIER THIS EVENING. THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE AREAS THIS MORNING. ADDITIONAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2 INCHES BY 500 AM CDT. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GALESBURG... ABINGDON...ALTONA...GILSON...KNOXVILLE...MAQUON...ONEIDA...RIO... VICTORIA...WATAGA...WILLIAMSFIELD AND YATES CITY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4072 9042 4073 9000 4115 9001 4115 9043 $$ SMITH
2 follow-up statements
000 WGUS73 KILX 241058 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 555 AM CDT FRI AUG 24 2007 ILC095-241300- /X.CON.KILX.FF.W.0001.000000T0000Z-070824T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX- 558 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR KNOX COUNTY... AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE... WATAGA...VICTORIA...RIO... ONEIDA...GALESBURG AND ALTONA ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 8 AM. THIS WILL BE ON TOP OF THE 1 TO 3 INCHES OF RAIN LAST NIGHT ACROSS KNOX COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4072 9042 4073 9000 4115 9001 4115 9043 $$ SHIMON
000 WGUS73 KILX 241241 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 740 AM CDT FRI AUG 24 2007 ILC095-241250- /X.CAN.KILX.FF.W.0001.000000T0000Z-070824T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX- 740 AM CDT FRI AUG 24 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KNOX COUNTY... THE RAIN HAS DIMINISHED ACROSS THE AREA OF CONCERN. THE FLASH FLOODING HAS SUBSIDED AND IS NO LONGER A THREAT TO LIFE AND PROPERTY. MINOR FLOODING MAY PERSIST...BUT ADDITIONAL FLASH FLOODING IS NOT EXPECTED. THEREFORE THE FLASH FLOOD WARNING FOR KNOX COUNTY... HAS BEEN CANCELLED. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4072 9042 4073 9000 4115 9001 4115 9043 $$ SHIMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:51 AM CDT, 7 minutes earlier.
Area forecast discussion, Aug 24, 1:51 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 151 AM CDT FRI AUG 24 2007 .DISCUSSION... ISSUED 151 AM CDT FRI AUG 24 2007 PLENTY OF CONCERNS WITH THIS FORECAST PACKAGE...NAMELY HEAVY RAIN/SEVERE WEATHER THREAT TODAY AND TONIGHT. 06Z SURFACE CHART SHOWS STATIONARY FRONT STRETCHING FROM WISCONSIN SOUTHWESTWARD ACROSS IOWA AND KANSAS. THIS BOUNDARY IS SERVING AS THE PRIMARY FOCUS FOR NUMEROUS CLUSTERS OF SHOWERS/STORMS...WITH THE MAIN HEAVY RAIN ZONE EXTENDING ACROSS THE NORTHERN KILX CWA. ALOFT...BROAD AREA OF W/SW FLOW ON NORTHERN PERIPHERY OF STRONG RIDGE ACROSS THE DEEP SOUTH CONTINUES TO SUPPORT CONVECTION FROM THE PLAINS E/NE INTO NORTH-CENTRAL INDIANA. SHORT TERM...TODAY THROUGH SUNDAY BASIC WEATHER SCENARIO TO CHANGE LITTLE TODAY...AS MAIN SYNOPTIC BOUNDARY REMAINS N/NW OF CENTRAL ILLINOIS. SHORT-WAVE ENERGY CURRENTLY TRACKING OUT OF THE SOUTHERN ROCKIES IS PROGGED TO LIFT NORTHEASTWARD THIS AFTERNOON...INDUCING CYCLOGENESIS ALONG STALLED FRONT. WAVES OF RAIN WILL TRACK ALONG THE BOUNDARY THROUGHOUT THE DAY...MAINLY ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. BASED ON LATEST RADAR LOOPS...AND SUPPORT FROM BOTH THE 00Z NAM-WRF/GFS...WILL BOOST POPS TO CATEGORICAL ACROSS THE NORTH. HEAVY RAIN HAS ALREADY FALLEN ACROSS THIS AREA...AND SEVERAL ROUNDS OF SHOWERS/STORMS ARE IMMINENT TODAY. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAINFALL THREAT IS QUITE HIGH. MODEL GUIDANCE IS SUGGESTING 2 TO 3 INCHES OF RAIN ACROSS THE NORTHERN CWA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUNDERSTORM CELLS TRAINING OVER THE SAME LOCATIONS WILL FURTHER ENHANCE THE THREAT FOR FLOODING...MAINLY ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. WILL THEREFORE CONTINUE THE FLASH FLOOD WATCH ACROSS THESE LOCATIONS THROUGH TONIGHT. WILL LIKELY BE A SHARP QPF GRADIENT WITH THIS EVENT...SO WILL NOT EXPAND WATCH ANY FURTHER SOUTH. FURTHER SOUTH AND EAST...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WAVE TRAVELING ALONG FRONT INTERACTS WITH AN INCREASINGLY UNSTABLE ENVIRONMENT. LATEST DAY 1 OUTLOOK FROM SPC PLACES MUCH OF THE KILX CWA IN A SLIGHT RISK FOR SEVERE... HOWEVER IT WOULD APPEAR LOCATIONS ALONG AND SOUTH OF I-72 STAND THE BEST SHOT AT SEEING STRONG TO SEVERE STORMS. LOCATION OF STORMS WILL DEPEND ON WHAT CURRENT MCS ACTIVITY TRACKING ACROSS THE NORTHERN CWA DOES. PRIMARY FORCING FOR STORMS WILL BE MESOSCALE OUTFLOW BOUNDARIES LEFT BEHIND BY ONGOING CONVECTION...AND EXACT LOCATION OF THESE WILL BE DIFFICULT TO PINPOINT. BASED ON WHAT HAPPENED LAST EVENING...FAVORED LOCATION FOR THESE BOUNDARIES WOULD LIKELY BE ACROSS THE CENTRAL CWA. ATMOSPHERE WILL BECOME QUITE UNSTABLE THIS AFTERNOON...WITH MODELS SUGGESTING CAPE VALUES POTENTIALLY IN THE 2500 TO 3000J/KG RANGE. IN ADDITION...70-80KT 300MB JET STREAK LIFTING TOWARD THE GREAT LAKES WILL PROVIDE DECENT UPPER SUPPORT. ANY STORMS THAT FIRE WILL ALSO HAVE INCREASING AMOUNTS OF LOW-LEVEL SHEAR TO WORK WITH...AS EVIDENCED BY HIGH 0-1 KM VGP NUMBERS. AT THIS TIME...MAIN THREAT FROM STORMS APPEARS TO BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED TORNADO RISK ALSO EXISTS...GIVEN AMOUNT OF SHEAR IN THE ENVIRONMENT. WILL CARRY LIKELY OR CHANCE POPS ALL THE WAY SOUTH TO I-70...BUT WILL KEEP THINGS DRY SOUTH OF THERE. WITH CLOUDS AND PRECIP TRACKING ACROSS THE AREA TODAY...TEMP FORECAST WILL BE A BIT TRICKY. WILL STICK TO WHAT HAS WORKED WELL OVER THE PAST SEVERAL DAYS...TAKING MAV GUIDANCE NUMBERS AND SUBTRACTING A COUPLE OF DEGREES. THIS YIELDS HIGHS RANGING FROM THE LOWER TO MIDDLE 80S ACROSS THE FAR NORTH TO NEAR 100 DEGREES SOUTH OF I-70. ONCE SURFACE WAVE TRACKS OFF TO THE NORTHEAST...IT WILL HELP PULL THE FRONT SOUTHWARD INTO CENTRAL ILLINOIS TONIGHT. WITH PROGRESSIVE NATURE OF FRONT TONIGHT...THINK HEAVY RAIN POTENTIAL WILL DIMINISH. WILL CARRY LIKELY POPS ACROSS ALL BUT THE FAR SE CWA...WHERE CHANCE POPS WILL SUFFICE. 00Z 24 AUG MODELS HAVE CONTINUED THE RECENT TREND OF BRINGING THE FRONT THROUGH FASTER...SO HAVE TRIMMED POPS BACK ON SATURDAY. WILL GO WITH 30-40 POPS ACROSS THE BOARD DURING THE MORNING...BUT WILL DRY THINGS OUT ACROSS ALL BUT THE FAR SE BY AFTERNOON. BEHIND THE FRONT...SLIGHTLY COOLER AND LESS HUMID AIR WILL FLOW INTO THE REGION. 850MB TEMPS PROGGED TO DROP INTO THE 15-18C RANGE...SUPPORTING HIGHS IN THE LOWER TO MIDDLE 80S. WITH HIGH PRESSURE BUILDING IN FROM THE NORTH...CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW LOW TEMPS TO DIP INTO THE LOWER TO MIDDLE 60S SATURDAY NIGHT. QUIET WEATHER TO CONTINUE INTO SUNDAY...WITH SUNNY SKIES AND HIGHS IN THE 80S. LONG TERM...MONDAY THROUGH THURSDAY AS HIGH SHIFTS OFF TO THE EAST EARLY NEXT WEEK...S/SW LOW-LEVEL FLOW WILL GRADUALLY BRING HOTTER AND MORE HUMID AIR BACK INTO THE REGION. TEMPS WILL CLIMB BACK TO AROUND 90 ON MONDAY AND INTO THE 90S ON TUESDAY. AFTER THAT...NORTHERN STREAM WAVE BRINGS NEXT FRONT INTO THE MIDWEST LATE TUESDAY INTO WEDNESDAY. ECMWF/GFS IN GOOD AGREEMENT WITH FROPA ON WEDNESDAY. CURRENT GRIDS HANDLE SITUATION WELL...SO MADE VERY FEW CHANGES TO THE EXTENDED. BARNES && .AVIATION... ISSUED 1225 AM CDT FRI AUG 24 2007...FOR THE 06Z TAFS NEARLY STATIONARY FRONTAL BOUNDARY ACROSS IOWA INTO SOUTHERN WISCONSIN WILL REMAIN THE FOCUS FOR STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN. PIA WILL BE THE MOST AFFECTED BY THE STORMS...AS THE EASTWARD PROGRESSION SHOULD KEEP CMI SPI AND DEC PRIMARILY UNSCATHED THE REST OF TONIGHT. WILL ADD A TEMPO FOR PIA FROM 08Z TO 12Z AS ANOTHER ROUND OF STRONG CONVECTION PUSHES INTO THAT AREA FROM IOWA. VIS MAY DROP TO LESS THAN A MILE IN THE HEAVY RAIN...WITH LIFR POSSIBLE FOR SHORT PERIODS OF TIME. PIA WILL BE ON THE FRINGE OF HEAVY RAIN...SO WILL NOT GO LIFR THE REST OF TONIGHT. THE BIGGER ISSUE MAY BE FRIDAY AFTERNOON...WHEN SEVERE STORMS DEVELOP ONCE AGAIN. A COLD FRONT WILL MOVE SOUTHEAST INTO OUR CWA...A SURFACE WAVE AND A 500 MB WAVE WILL BOTH MOVE NORTHEAST ALONG THE FRONT. A LOW LEVEL JET AT H85 WILL AID IN STRONG SHEAR PROFILES FOR DAMAGING WINDS AND POSSIBLY ROTATING THUNDERSTORMS. WILL TRY TO TIME IN SOME TEMPO FOR PIA. BMI AND SPI WILL BE ON THE EASTERN EDGE OF THE STRONGEST STORMS...BUT WILL KEEP A TEMPO IN FOR THEM. LIFR CONDITIONS LIKELY IN PIA DURING THE STORMS. WILL GO WITH MVFR FOR SPI AND BMI UNTIL BETTER CLARIFICATION IS DETERMINED FOR THE EASTWARD EXTENT OF THE STRONGEST STORMS. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ027>031-036>038. &&
Hazardous weather outlook, Aug 23, 3:00 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT THU AUG 23 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 300 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES NEAR 100. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON. HJS
In the hours before
Local storm report, Aug 23, 8:28 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
828 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 W GALESBURG 40.95N 90.40W
08/23/2007 KNOX IL EMERGENCY MNGR
LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART
OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI
BLOWN OVER ON US ROUTE 34.
0109 PM TSTM WND GST GALESBURG 40.95N 90.38W
08/23/2007 M74.00 MPH KNOX IL AWOS
REPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC
0110 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL EMERGENCY MNGR
POWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN
GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET.
REPORT FROM KNOX COUNTY EM
0112 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN
GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107
AND 117PM. ESTIMATED 60-70MPH WINDS
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL CO-OP OBSERVER
SEVERAL TRAILERS DAMAGED...STORE SIGN BLOWN OVER...TIME
ESTIMATED BETWEEN 110 PM AND 120 PM.
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL CO-OP OBSERVER
ESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES
IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY
ROAD
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL PUBLIC
NUMEROUS TREES UP TO 1 FOOT DIAMETER AND POWER LINES DOWN
ON HARRISON ST...ROCK ISLAND AVE...LANE ST AND MOISIER ST
ON THE NORTHEAST SIDE OF GALESBURG.
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
NORTHEAST SIDE OF GALESBURG
0117 PM TSTM WND DMG KNOXVILLE 40.91N 90.29W
08/23/2007 KNOX IL CO-OP OBSERVER
ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES
DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE
0120 PM TSTM WND DMG VICTORIA 41.03N 90.10W
08/23/2007 KNOX IL EMERGENCY MNGR
*** 1 FATAL *** PART OF A TREE WAS BLOWN DOWN AND FELL ON
A MAN WALKING UP THE SHORE OF A SMALL LAKE NEAR THE TOWN
OF VICTORIA. REPORTED BY KNOX COUNTY ESDA. WIDESPREAD
WIND DAMAGE OCCURRED ACROSS ALL OF KNOX COUNTY...WITH THE
MOST EXTENSIVE DAMAGE IN GALESBURG...WATAGA...AND
VICTORIA. AT LEAST 8000 PEOPLE WERE WITHOUT POWER AT THIS
TIME IN THE COUNTY.
0145 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL LAW ENFORCEMENT
SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF
0150 PM TSTM WND DMG PRINCEVILLE 40.93N 89.76W
08/23/2007 PEORIA IL EMERGENCY MNGR
3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER
0150 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL EMERGENCY MNGR
WINDOWS BLOWN OUT IN A CHURCH IN TOULON
0215 PM TSTM WND DMG LACON 41.02N 89.41W
08/23/2007 MARSHALL IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY
0236 PM TSTM WND DMG 5 NE SPRING BAY 40.87N 89.46W
08/23/2007 WOODFORD IL EMERGENCY MNGR
TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF
SPRING BAY
0635 PM HAIL BRADFORD 41.18N 89.66W
08/23/2007 M0.75 INCH STARK IL CO-OP OBSERVER
0645 PM TSTM WND DMG BRADFORD 41.18N 89.66W
08/23/2007 STARK IL CO-OP OBSERVER
LARGE TREE BRANCHES DOWN.
0714 PM TSTM WND DMG HENRY 41.11N 89.36W
08/23/2007 MARSHALL IL EMERGENCY MNGR
LIMBS BLOWN DOWN ON POWER LINES. FROM COUNTY ESDA.
0740 PM TSTM WND DMG CAMP GROVE 41.08N 89.63W
08/23/2007 MARSHALL IL EMERGENCY MNGR
LIMBS DOWN. FROM COUNTY ESDA.
&&
GOETSCHSpecial weather statement, Aug 23, 9:51 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 951 PM CDT THU AUG 23 2007 ILZ027>031-036>038-240415- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 951 PM CDT THU AUG 23 2007 ...FLASH FLOOD WATCH FOR PARTS OF CENTRAL ILLINOIS WILL BE IN EFFECT FROM 10 PM THIS EVENING UNTIL 500 AM SATURDAY MORNING... DUE TO THE HEAVY RAINFALL WHICH HAS PUSHED ACROSS PARTS OF NORTH CENTRAL ILLINOIS EARLIER THIS EVENING...AND WITH ADDITIONAL HEAVY RAINFALL EXPECTED OVER THE SAME AREA OVERNIGHT...THE FLASH FLOOD WATCH WILL NOW BE IN EFFECT FROM 11 PM THIS EVENING UNTIL 500 AM SATURDAY MORNING. A MORE DETAILED STATEMENT WILL BE ISSUED WITHIN THE NEXT HOUR REGARDING THE CHANGE IN TIMES WITH THE FLASH FLOOD WATCH. SMITH
Special weather statement, Aug 23, 9:51 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 951 PM CDT THU AUG 23 2007 ILZ027>031-036>038-240415- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 951 PM CDT THU AUG 23 2007 ...FLASH FLOOD WATCH FOR PARTS OF CENTRAL ILLINOIS WILL BE IN EFFECT FROM 11 PM THIS EVENING UNTIL 500 AM SATURDAY MORNING... DUE TO THE HEAVY RAINFALL WHICH HAS PUSHED ACROSS PARTS OF NORTH CENTRAL ILLINOIS EARLIER THIS EVENING...AND WITH ADDITIONAL HEAVY RAINFALL EXPECTED OVER THE SAME AREA OVERNIGHT...THE FLASH FLOOD WATCH WILL NOW BE IN EFFECT FROM 11 PM THIS EVENING UNTIL 500 AM SATURDAY MORNING. A MORE DETAILED STATEMENT WILL BE ISSUED WITHIN THE NEXT HOUR REGARDING THE CHANGE IN TIMES WITH THE FLASH FLOOD WATCH. ...CORRECTION TO TIME IN HEADLINE... SMITH
Local storm report, Aug 23, 9:59 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG HENRY 41.11N 89.36W
08/23/2007 MARSHALL IL MESONET
POWER LINES DOWN. FROM HENRY CITY ESDA SWOP OBSERVER.
0715 PM HAIL HENRY 41.11N 89.36W
08/23/2007 M1.00 INCH MARSHALL IL MESONET
AT THE FIREHOUSE. FROM SWOP OBSERVER.
0215 PM TSTM WND DMG HENRY 41.11N 89.36W
08/23/2007 MARSHALL IL MESONET
TREES BLOWN DOWN AND LIMBS DOWN. FROM SWOP OBSERVER.
0827 PM HEAVY RAIN HENRY 41.11N 89.36W
08/23/2007 M2.24 INCH MARSHALL IL MESONET
2.24 INCHES OF RAIN SINCE THIS AFTERNOON. FROM SWOP
OBSERVER.
&&
GOETSCHLocal storm report, Aug 23, 10:02 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1002 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL HENRY 41.11N 89.36W
08/23/2007 M1.00 INCH MARSHALL IL MESONET
&&
GOETSCHLocal storm report, Aug 23, 10:03 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1003 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 W GALESBURG 40.95N 90.40W
08/23/2007 KNOX IL EMERGENCY MNGR
LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART
OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI
BLOWN OVER ON US ROUTE 34.
0109 PM TSTM WND GST GALESBURG 40.95N 90.38W
08/23/2007 M74.00 MPH KNOX IL AWOS
REPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC
0110 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL EMERGENCY MNGR
POWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN
GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET.
REPORT FROM KNOX COUNTY EM
0112 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN
GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107
AND 117PM. ESTIMATED 60-70MPH WINDS
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL CO-OP OBSERVER
ESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES
IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY
ROAD
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL CO-OP OBSERVER
SEVERAL TRAILERS DAMAGED...STORE SIGN BLOWN OVER...TIME
ESTIMATED BETWEEN 110 PM AND 120 PM.
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
NORTHEAST SIDE OF GALESBURG
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL PUBLIC
NUMEROUS TREES UP TO 1 FOOT DIAMETER AND POWER LINES DOWN
ON HARRISON ST...ROCK ISLAND AVE...LANE ST AND MOISIER ST
ON THE NORTHEAST SIDE OF GALESBURG.
0117 PM TSTM WND DMG KNOXVILLE 40.91N 90.29W
08/23/2007 KNOX IL CO-OP OBSERVER
ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES
DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE
0120 PM TSTM WND DMG VICTORIA 41.03N 90.10W
08/23/2007 KNOX IL EMERGENCY MNGR
*** 1 FATAL *** PART OF A TREE WAS BLOWN DOWN AND FELL ON
A MAN WALKING UP THE SHORE OF A SMALL LAKE NEAR THE TOWN
OF VICTORIA. REPORTED BY KNOX COUNTY ESDA. WIDESPREAD
WIND DAMAGE OCCURRED ACROSS ALL OF KNOX COUNTY...WITH THE
MOST EXTENSIVE DAMAGE IN GALESBURG...WATAGA...AND
VICTORIA. AT LEAST 8000 PEOPLE WERE WITHOUT POWER AT THIS
TIME IN THE COUNTY.
0145 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL LAW ENFORCEMENT
SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF
0150 PM TSTM WND DMG PRINCEVILLE 40.93N 89.76W
08/23/2007 PEORIA IL EMERGENCY MNGR
3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER
0150 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL EMERGENCY MNGR
WINDOWS BLOWN OUT IN A CHURCH IN TOULON
0215 PM TSTM WND DMG HENRY 41.11N 89.36W
08/23/2007 MARSHALL IL MESONET
TREES BLOWN DOWN AND LIMBS DOWN. FROM SWOP OBSERVER.
0215 PM TSTM WND DMG LACON 41.02N 89.41W
08/23/2007 MARSHALL IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY
0236 PM TSTM WND DMG 5 NE SPRING BAY 40.87N 89.46W
08/23/2007 WOODFORD IL EMERGENCY MNGR
TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF
SPRING BAY
0635 PM HAIL BRADFORD 41.18N 89.66W
08/23/2007 M0.75 INCH STARK IL CO-OP OBSERVER
0645 PM TSTM WND DMG BRADFORD 41.18N 89.66W
08/23/2007 STARK IL CO-OP OBSERVER
LARGE TREE BRANCHES DOWN.
0714 PM TSTM WND DMG HENRY 41.11N 89.36W
08/23/2007 MARSHALL IL EMERGENCY MNGR
LIMBS BLOWN DOWN ON POWER LINES. FROM COUNTY ESDA.
0715 PM TSTM WND DMG HENRY 41.11N 89.36W
08/23/2007 MARSHALL IL MESONET
POWER LINES DOWN. FROM HENRY CITY ESDA SWOP OBSERVER.
0740 PM TSTM WND DMG CAMP GROVE 41.08N 89.63W
08/23/2007 MARSHALL IL EMERGENCY MNGR
LIMBS DOWN. FROM COUNTY ESDA.
0820 PM HAIL HENRY 41.11N 89.36W
08/23/2007 M1.00 INCH MARSHALL IL MESONET
0827 PM HEAVY RAIN HENRY 41.11N 89.36W
08/23/2007 M2.24 INCH MARSHALL IL MESONET
2.24 INCHES OF RAIN SINCE THIS AFTERNOON. FROM SWOP
OBSERVER.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:04 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 41 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 45 min |
| Aug 24, 2:16 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 44 min |
| Aug 24, 2:22 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 23 min |
| Aug 24, 2:59 AM CDT | Flash Flood Warning | ILX | Marshall, Stark | 6 hr |
| Aug 24, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 28 min |
| Aug 24, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 59 min |
| Aug 24, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 58 min |
| Aug 24, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 59 min |
| Aug 24, 5:54 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 51 min |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.